# SDR CA981028007

- Difficulty date: October 1, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- Engine: Lyc TIO540J2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW12966
- Condition: Separated
- Location: Engine
- Part time: 409 hours
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

(CAN) DURING CLIMB, THE PILOT HEARD A LOUD BANG.  A QUICK TURN AROUND WAS EXECUTED AND THE AIRCRAFT RETURNED TO ITS POINT OF DEPARTURE.  POST-FLIGHT INSPECTION REVEALED ONE OF THE CYLINDERS HAD SEPARATED.  THE ENGINE WAS REPLACED.
